# SDR CA060119002

- Difficulty date: October 12, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 14,699 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: E, A

## Discrepancy

IN FLIGHT AT LOW CRUISE SETTING, PILOT REPORTED HEARING A BANG, FELT A "SHUTTER", AND EXPERIENCED A LOSS OF POWER IN THE LEFT ENGINE.  ENGINE WAS SHUT DOWN, PROP FEATHERED, AND AIRCRAFT LANDED SAFELY.  THE ENGINE CASE WAS FOUND CRACKED.  THE ENGINE WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.  ENGINE IS CURRENTLY BEING STORED.  NO DISASSEMBLY OR INVESTIGATION HAS TAKEN PLACE.
